Weaning Off Clonidine?

Question

Asked by John

Weaning Off Clonidine?

Every time I try to get off clonidine but when I stop taking it, my heart rate and blood pressure go way up. I also experience anxiety when trying to taper off the med. What do I do? Is it really possible to get off clonidine completely and my body return to normal?

Answer

Clonidine is a powerful blood pressure medication that requires monitoring and regulation by your doctor.   This medication can cause a dangerously high blood pressure in some people when the medication is discontinued, which is known as rebound.   For this reason, your doctor should be the person who is lowering your medication and monitoring your pressure during this process.   Other medication might be necessary to keep your blood pressure controlled.

To answer one of your questions: No, you cannot do this alone.   You need your doctor's help and guidance.

Here are some articles you might find helpful as you're going through this:

7 Lifestyle Strategies to Decrease Your Risk of a Blood Clot

Not Overweight, But Still At Risk for Heart Disease

How to Find the Best Blood Pressure Monitor